Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 8, 2006, 3:28 PM MDT for Converse County, Wyoming. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 3:28 PM MDT (21:28 UTC)
- Expired
- May 8, 2006, 4:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 182 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:28 PM MDT | HAIL 0.88 | Douglas, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 082129 SVRCYS WYC009-082215- /O.NEW.KCYS.SV.W.0002.060508T2128Z-060508T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 328 PM MDT MON MAY 8 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING... THIS INCLUDES THE CITY OF DOUGLAS... * UNTIL 415 PM MDT * AT 327 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR DOUGLAS...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHAWNEE BY 355 PM MDT... LAT...LON 4283 10554 4262 10558 4261 10496 4282 10493 $$
9 follow-up statements
000 WWUS55 KCYS 082134 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 334 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 334 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR I-25 MILE MARKER 135...OR ABOUT 6 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... I-25 MM 126 BY 340 PM MDT... 7 MILES SOUTH OF SHAWNEE BY 355 PM MDT... 9 MILES SOUTH OF LOST SPRINGS BY 400 PM MDT... LAT...LON 4283 10535 4262 10542 4262 10491 4283 10492 $$ RUBIN
000 WWUS55 KCYS 082139 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 338 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 338 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR I-25 MM 126...OR ABOUT 9 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF SHAWNEE BY 355 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TO REPORT SEVERE WEATHER CALL 1 800 2 6 9 62 20. LAT...LON 4279 10531 4261 10537 4262 10491 4280 10491 $$ RUBIN
000 WWUS55 KCYS 082144 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 343 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR I-25 MILE MARKER 126...OR ABOUT 11 MILES SOUTHEAST OF DOUGLAS...MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF SHAWNEE BY 355 PM MDT... LAT...LON 4280 10524 4261 10532 4262 10491 4279 10492 $$ RUBIN
000 WWUS55 KCYS 082150 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 349 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 349 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF I-25 MILE MARKER 126...OR ABOUT 14 MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH. THE STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. THE STORM HAS SHOWN A WEAKENING TREND SINCE 340 PM MDT. THE SEVERE THUNDERSTORM WILL BE NEAR... SHAWNEE BY 355 PM MDT... 7 MILES SOUTH OF LOST SPRINGS BY 400 PM MDT... LAT...LON 4279 10518 4261 10523 4262 10491 4277 10491 $$ RUBIN
000 WWUS55 KCYS 082156 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 356 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 356 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF SHAWNEE...OR ABOUT 18 MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH. THE SEVERE STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF LOST SPRINGS BY 400 PM MDT... LAT...LON 4278 10509 4262 10515 4262 10491 4277 10491 $$ RUBIN
000 WWUS55 KCYS 082201 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 401 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 401 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTH OF SHAWNEE...OR ABOUT 21 MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. LAT...LON 4278 10509 4262 10515 4262 10491 4277 10491 $$ RUBIN
000 WWUS55 KCYS 082205 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 404 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 404 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SHAWNEE...OR ABOUT 24 MILES EAST OF DOUGLAS...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING DIME TO NICKEL SIZE HAIL. LAT...LON 4278 10500 4261 10503 4262 10491 4277 10491 $$ RUBIN
000 WWUS55 KCYS 082209 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 409 PM MDT MON MAY 8 2006 WYC009-082215- /O.CON.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 409 PM MDT MON MAY 8 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM MDT FOR CENTRAL CONVERSE COUNTY... AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN CONVERSE COUNTY ...OR ABOUT 25 MILES WEST OF LUSK...MOVING EAST AT 35 MPH. LAT...LON 4271 10494 4261 10498 4261 10490 4273 10491 $$ RUBIN
000 WWUS55 KCYS 082216 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 416 PM MDT MON MAY 8 2006 WYC009-082225- /O.EXP.KCYS.SV.W.0002.000000T0000Z-060508T2215Z/ CONVERSE WY- 416 PM MDT MON MAY 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CONVERSE COUNTY EXPIRED AT 415 PM MDT... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD MOVED EAST OF CONVERSE COUNTY. THE STORM HAD WEAKENED BELOW SEVERE LEVELS. LAT...LON 4278 10500 4261 10503 4262 10491 4277 10491 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:00 PM MDT, 28 minutes earlier.
Area forecast discussion, May 8, 3:00 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT MON MAY 8 2006 .SHORT AND MEDIUM TERM...TONIGHT THROUGH SATURDAY...A SECONDARY COLD PUSH WILL REINFORCE THE FALLING TEMPS TONIGHT...BUT THE NEW AIR MASS WILL REMAIN UNSTABLE WITH LINGERING PVA IN THE VERY FAST/PROGRESSIVE UPPER FLOW. THUNDERSTORMS WILL CONTINUE THROUGH SUNSET TONIGHT AND THEN AGAIN TUESDAY AFTERNOON...BUT IN THE MEANTIME SHOWERS WILL OCCUR JUST ABOUT ANY TIME THROUGH MIDDAY WEDNESDAY...WITH ONE PARTICULARLY STRONG IMPULSE SLATED TO CROSS THE NORTHERN ZONES EARLY WEDNESDAY MORNING. THICKNESSES WILL BE SUFFICIENTLY LOW AT THAT TIME TO ALLOW SNOW IN MANY LOCATIONS...BUT THE GROUND WILL BE TOO WARM ON THE PLAINS TO SUPPORT ACCUMULATIONS. BY LATE WEDNESDAY THE FLOW WILL TURN NW AS A STRONG PACIFIC RIDGE EDGES CLOSER. TEMPS WILL RESPOND NICELY AND MAKE FOR A SUMMER-LIKE END TO THE WEEK. SATURDAY WILL REMAIN WARM...BUT THE GFS IS HINTING AT AN UPPER SYSTEM BRINGING SOME SHOWERS AND THUNDERSTORMS. WILL WAIT FOR SOME CONSISTENT RUNS TO INTRODUCE POPS. .LONG TERM...SATURDAY NIGHT THROUGH MONDAY...UPPER RIDGE STILL THE DOMINANT PLAYER IN LATE TERM WITH UPPER LOW GOING BY JUST NORTH OF MONTANA. BOTH 18Z GFS RUN AND 06Z DGEX DO SHOW SOME WEAK ENERGY GOING ACROSS CO SATURDAY NIGHT/SUNDAY WHICH MAY CAUSE A FEW SHOWERS OR WEAK TSTMS OVER SE PART OF CWA...WILL KEEP A LOW POP AND INCLUDE CYS AREA. UPPER LOW MOVES SOUTHEAST INTO UPPER MS VALLEY WHICH CAUSES FLOW OVER OUR CWA TO GO MORE NWLY. THIS WILL BRING AT LEAST SOME SLIGHT COOLING TO OUR FORECAST AREA SUNDAY NIGHT AND MONDAY...BUT WILL KEEP THINGS DRY FOR NOW ON MONDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...SOWKO LONG TERM...HATTEN
Hazardous weather outlook, May 8, 11:15 AM MDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1115 AM MDT MON MAY 8 2006 NEZ001>003-019>021-054-055-WYZ059>070-091100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1115 AM MDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT AFTER A FEW SHOWERS THIS MORNING...THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS WILL PRODUCE BRIEF WIND GUSTS TO 40 MPH AND POSSIBLY SMALL HAIL. SOME SHOWERS WILL REDEVELOP LATE TONIGHT OVER EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS WILL PREVAIL AGAIN ON TUESDAY...AND THESE WILL CHANGE TO WET SNOW TUESDAY NIGHT IN MANY AREAS. SMALL AMOUNTS OF SNOW MAY ACCUMULATE ON LAWNS AND ROOFS. THERE WILL ALSO BE A FEW WEAK THUNDERSTORMS WILL TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 57 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.